175 years of Springer publishing +++ Limited offer: Any eBook in the Springer Archives 9.99 each!

Progress in Nonlinear Differential Equations and Their Applications

Global Propagation of Regular Nonlinear Hyperbolic Waves

Authors: Li, Tatsien, Libin, Wang

  • Provides a complete theory for waves with general system conditions and boundary conditions
  • Features many applications related to mechanics and physics
  • Contains much material based on the results obtained by the authors in recent years
see more benefits

Buy this book

eBook $129.00
price for USA (gross)
  • ISBN 978-0-8176-4635-6
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $169.00
price for USA
  • ISBN 978-0-8176-4244-0
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

This monograph describes global propagation of regular nonlinear hyperbolic waves described by first-order quasilinear hyperbolic systems in one dimension. The exposition is clear, concise, and unfolds systematically, beginning with introductory material which leads to the original research of the authors.

Using the concept of weak linear degeneracy and the method of (generalized) normalized coordinates, this book establishes a systematic theory for the global existence and blowup mechanism of regular nonlinear hyperbolic waves with small amplitude for the Cauchy problem, the Cauchy problem on a semi-bounded initial data, the one-sided mixed initial-boundary value problem, the generalized Riemann problem, the generalized nonlinear initial-boun dary Riemann problem, and some related inverse problems. Motivation is given via a number of physical examples from the areas of elastic materials, one-dimensional gas dynamics, and waves.

Global Propagation of Regular Nonlinear Hyperbolic Waves will stimulate further research and help readers further understand important aspects and recent progress of regular nonlinear hyperbolic waves.

Table of contents (10 chapters)

Buy this book

eBook $129.00
price for USA (gross)
  • ISBN 978-0-8176-4635-6
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $169.00
price for USA
  • ISBN 978-0-8176-4244-0
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Global Propagation of Regular Nonlinear Hyperbolic Waves
Authors
Series Title
Progress in Nonlinear Differential Equations and Their Applications
Series Volume
76
Copyright
2009
Publisher
Birkhäuser Basel
Copyright Holder
Birkhäuser Boston
eBook ISBN
978-0-8176-4635-6
DOI
10.1007/b78335
Hardcover ISBN
978-0-8176-4244-0
Series ISSN
1421-1750
Edition Number
1
Number of Pages
X, 252
Topics